Results 1 to 10 of 10

Thread: Bloating problem

  1. #1

    Bloating problem

    Long story short, I had a blood infection that laid me up for couple months. Anyway I was on some pretty powerful antibiotics for quite a while. One of the side effects I believe from the antibiotics is serious case of bloating. Doesn't seem to matter what I eat. I do not eat anything that is supposed to cause gas but it doesn't seem to matter if I follow what they say or not. Some days it looks like I am pregnant. My stomach really sticks out. I have tried pretty much every over-the-counter bloating relief stuff to no avail. Some days the bloating is almost unbearable. The only time I get relief is when I have a bowel movement. For some reason cannot pass gas on my own since this infection. I do bowel program every other day.

    Anybody got any answers? Anybody got any thing that could help alleviate the bloating? To the antibiotics get rid of all of the good bugs in my stomach?

    Thanks for any info, Clint
    "Some days you eat the bear, some days the bear eats you?"

  2. #2
    As far as I understand. Yes antibiotics kill the good guys in your gut to. Are you taking probiotics. Maybe worth trying
    There's always something magic, there's always something true. And when you really, really need it the most, that's when rock 'n roll dreams come true. Meat Loaf

  3. #3
    Senior Member lynnifer's Avatar
    Join Date
    Aug 2002
    Location
    Windsor ON Canada
    Posts
    19,320
    Second the probiotics. Started taking Jamieson gummies (not sure if available in the US - Canadian company) and wow ... I need to stop taking them every day. Bloating can be gas related or diarrhea related or constipation related.

    Gas X really helps me and I've found after 30yrs that I've almost come to rely on it exclusively.

    What was the antibiotic?
    Roses are red. Tacos are enjoyable. Don't blame immigrants, because you're unemployable.

    T-11 Flaccid Paraplegic due to TM July 1985 @ age 12

  4. #4
    Quote Originally Posted by lynnifer View Post
    Second the probiotics. Started taking Jamieson gummies (not sure if available in the US - Canadian company) and wow ... I need to stop taking them every day. Bloating can be gas related or diarrhea related or constipation related.

    Gas X really helps me and I've found after 30yrs that I've almost come to rely on it exclusively.

    What was the antibiotic?
    Meropenem
    "Some days you eat the bear, some days the bear eats you?"

  5. #5
    Senior Member lynnifer's Avatar
    Join Date
    Aug 2002
    Location
    Windsor ON Canada
    Posts
    19,320
    Side effects are constipation. Could that be something?
    Roses are red. Tacos are enjoyable. Don't blame immigrants, because you're unemployable.

    T-11 Flaccid Paraplegic due to TM July 1985 @ age 12

  6. #6
    Senior Member zagam's Avatar
    Join Date
    Jan 2007
    Location
    Western Australia - Hammer wielding daemon
    Posts
    619

    Megacolon

    Antibiotics resulting in https://en.wikipedia.org/wiki/Clostr...cile_infection ?

    Also a decade out from SCI you can expect https://en.wikipedia.org/wiki/Megacolon . I am on https://en.wikipedia.org/wiki/Macrogol daily for it.

    Better if you do bowels daily and keep loose if https://en.wikipedia.org/wiki/Upper_motor_neuron_lesion .

  7. #7
    I would second the change in bowel program to every day at least until you get this under control. Have you had a culture for c. dif? While not typical signs of the problem, it would be worth knowing if you have it. That way you could get it treated and eliminate that as the possible cause. Are you taking the probiotics religiously? Did you take them while you were on the antibiotic? And lastly, you could add a yogurt like Activia to your diet.

    ckf

  8. #8
    Quote Originally Posted by SCI-Nurse View Post
    I would second the change in bowel program to every day at least until you get this under control. Have you had a culture for c. dif? While not typical signs of the problem, it would be worth knowing if you have it. That way you could get it treated and eliminate that as the possible cause. Are you taking the probiotics religiously? Did you take them while you were on the antibiotic? And lastly, you could add a yogurt like Activia to your diet.

    ckf
    I will consider changing BP to every day. I have tried that before and it didn't go well. I have never had a culture for Clostridium difficile infection. I am not taking probiotics religiously or at all. Last time I ate yogurt it plugged me up very badly. That was when I was taking the antibiotic. The pharmacist told me to quit the yogurt. I am going to try liquid probiotics.

    Thanks everyone for the info.
    "Some days you eat the bear, some days the bear eats you?"

  9. #9
    I have been reading up about Clostridium difficile infection. I doubt it could be that because I have not had diarrhea at all. In fact I am the opposite.
    "Some days you eat the bear, some days the bear eats you?"

  10. #10
    While I know that constipation is not a sign of c. dif the bloating and gas could be. Check with your health care provider and see what they say.
    Let us know how you are doing.
    ckf

Similar Threads

  1. Bloating
    By charmed1199 in forum Care
    Replies: 15
    Last Post: 04-10-2011, 10:01 AM
  2. Bloating
    By cubanito_016 in forum Care
    Replies: 1
    Last Post: 02-18-2010, 11:38 PM
  3. Problem with Stomach Bloating/Soft Muscles
    By tygerlilygem in forum Care
    Replies: 1
    Last Post: 05-01-2008, 07:41 PM
  4. bloating an gas
    By joev in forum Care
    Replies: 9
    Last Post: 08-22-2006, 02:09 PM
  5. Bloating
    By KiranA in forum Care
    Replies: 5
    Last Post: 04-24-2004, 03:29 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •